Why does chemotherapy cause side effects of hair loss and nausea?

. Chemotherapy attacks rapidly growing cells, so it attacks the cancer cells as well as normal body cells that grow rapidly, including your hair follicles ! chemo crosses from the blood to the brain and triggers the nausea center in the brain.

Related Questions

Can you tell me which chemical in chemotherapy causes hair loss?

The chemo. many of the chemotherapeutic agents function by destroying the DNA of the cancer cell. When given intravenously the chemo reaches the hair follicles and destroys them also causing hair loss. Read more...

Is there some cancer chemotherapy medication that does not cause hair loss?

Yes. However, hair grows back and the most important thing is that you get what your oncologist believes is the best chemotherapy for you to fight your disease. Read more...

How can I deal with hair loss from chemotherapy?

Hair piece. In many instances hair pieces have been devised to be used temporarily when chemo induces hair loss. The latter can be minimized when an elastic band is placed on the forehead to minimize circulation that reaches the hair follicles. Ice has also been used. Read more...

Chemotherapy hair loss, is it better to just shave your head?

Maybe. Depends on you. The hair falling out is often troublesome, messy, and somewhat prolonged (days to weeks). Some people prefer just to shave it off and adopt a new look for men or make wearing wigs or scarves easier for women- often with strikingly beautiful results- really! Read more...

Ultimate method to support mum through chemotherapy and hair loss?

Be loving. And compassionate, spend time with her and ask her what her needs and desires are if you are unable to anticipate them. Read more...